Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 1, 2021Jefferson County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 1, 2021, 5:52 PM EDT for Jefferson County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2021, 5:52 PM EDT (21:52 UTC)
Expired
Aug 1, 2021, 6:30 PM EDT
In force
38 min
Issued by
NWS Tallahassee, FL

County Jefferson County, FL

The radar

The Tallahassee radar (KTLH), 54 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1672 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

788 
WWUS82 KTAE 012152
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
552 PM EDT Sun Aug 1 2021
 
FLZ018-012230-
Inland Jefferson FL-
552 PM EDT Sun Aug 1 2021

...SPECIAL WEATHER STATEMENT...

At 550 PM EDT, Doppler radar was tracking a strong thunderstorm over
Monticello, moving northeast at 10 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Monticello, Dills, Montivilla, Lois, Casa Blanco and Drifton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3057 8368 3043 8385 3055 8396 3067 8384
      3066 8383
TIME...MOT...LOC 2150Z 209DEG 8KT 3053 8388 

$$

JM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:14 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 1, 3:14 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
314 PM EDT Sun Aug 1 2021

.NEAR TERM [Through Monday]...

A trough over the Great Lakes will continue to dig southward today,
allowing for high pressure to give way. Showers and storms have
already started to form over the CWA as a result of this, especially
given the unstable airmass and bountiful moisture in place. A cold
front is still expected to arrive later this evening, which could
bring addition storms to SW GA and SE AL. The SPC Day 1 Outlook
continues to highlight a Marginal Risk of severe weather for our
AL/GA counties. The convective mode of concern will be isolated
damaging wind gusts.

Upper height falls will increase a bit tonight. The larger-scale
dynamic forcing could keep convection going over our inland counties
fairly late into the night.

Tomorrow, more widespread rain and thunderstorm activity is expected
as the trough nestles into the region. Models continue to depict
several impulses of energy rounding the trough, which will keep our
precip chances high throughout the day. PWAT values around 2 to 2.75
inches means we have a good shot at heavy rain. Localized flooding
could be possible if storms continue to dump rain or "train" over a
particular area. WPC continues to highlight the majority of our area
in a marginal risk for excessive rain tomorrow.

.SHORT TERM [Monday Night Through Tuesday Night]...

The pattern change will be in full effect Monday night as an
upper level trough continues to amplify across the southeastern
US. At the surface, moist southwesterly flow will prevail priming
much of the atmosphere for a wet pattern through the short term
period.

Showers and storms will be ongoing Monday evening/night across our
AL/GA counties as a shortwave passes through the region. How
widespread convection is through the overnight hours will depend
on the evolution of this shortwave but for now, have left rain
chances in place through much of the overnight hours. Behind this
shortwave, a stationary front will linger across the region on
Tuesday, and when combined with plenty of lower level moisture and
broad cyclonic flow aloft, widespread/numerous showers and storms
are expected in the afternoon/evening hours. In typical
summertime fashion, showers and storm coverage will lessen through
the overnight hours, but begin to pick up over our marine/coastal
zones by early Wednesday.

The best chance for heavy rain with this system will likely be over
the Florida Panhandle/Big-Bend regions where deep-layer moisture
will linger the longest through the period (more information in the
hydrology section below). Locations further north and west across
AL/GA will see lower totals as some mid-level dry air begins to
advect into these locations as the upper level trough amplifies.

.LONG TERM [Wednesday Through Sunday]...

The wet pattern is likely to continue through much of the upcoming
week as the upper level trough remains in place across the
region. A nearly stationary boundary, and associated area of low
pressure along the northern Gulf, will continue to linger along
with plenty of deep-layer moisture to support widespread showers
and storms each afternoon through the period. One thing to watch
for over the coming week will be areas of flooding with portions
of the Florida Panhandle and Big Bend likely to see the greatest
rainfall totals for through the next week.

&&

.AVIATION...
[Through 18Z Monday]

A cold front will sag into the deep south this afternoon, which will
bring showers and thunderstorms to the region. CU Field has
developed with this with showers and storms currently popping up
just outside of Albany and Dothan TAF sites. Thinking most showers
and storms may have the best chance across SE GA and SW AL later
this evening and into the early overnight hours. MVFR to LIFR
possible pending on precipitation activity.

Farther south, in the panhandle, confidence is lower. Hi-res
guidance struggled this morning and has not captured the storms
forming behind the morning cloud deck. Thinking convection may
continue to pop-up through the evening hours and dissipate
overnight.

&&

.MARINE...

Elevated winds around 10 to 15 knots out of the south and
southwest along with 2 to 3 feet seas are expected for a majority
of the week across area waters. Main boating concerns are periods
of elevated winds due to thunderstorm outflows. Widespread
showers and storms are expected through the week, especially in
the overnight hours.

&&

.FIRE WEATHER...

A wet pattern will start to take shape today as low pressure to our
north sets up shop. Thunderstorms will be possible each day, meaning
the main fire weather concern will be gusty and erratic winds.
Storms have already started to develop near the coast and out of SW
AL this afternoon, and will become more scattered in nature. With a
moist airmass in place, storms will have wetting rain. Heavy
rainfall is possible from Monday through Wednesday. Otherwise, a
seasonably hot but very muggy air mass will be in place.

&&

.HYDROLOGY...

A wet pattern is expected to develop quickly this week beginning
on Monday as broad cyclonic flow, plenty of deep-layer moisture,
and a stalling front move into the area. The best prospects for
heavy rain over the next week will likely be along the Florida
Panhandle and into the Florida Big Bend. However, heavy rain is
also possible across south-central portions of Georgia near the
I-75 corridor. Widespread rainfall amounts over the next week will
range from 5 to 7 inches across the southeast Florida Big Bend
and Florida Panhandle to 3 to 5 across northwest portions of our
forecast area in southeast Alabama. These amount could cause
localized increases on area rivers, especially on faster
responding creeks. Isolated flash flooding is also possible due
to high rain rates and the potential for training storms in this
pattern. Significant river flooding through this event is not
anticipated, but a few rises on rivers, especially in our eastern
basins, are a possibility. Basins to watch over the next 7 to 10
days for increased flooding potential will be the Ochlockonee,
Withlacoochee Basin, and the Suwanee Basin (especially if the
higher end amounts fall over this basin).

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  92  73  85  72 /  30  80  90 100  80
Panama City   78  89  74  85  75 /  40  80  90  90  80
Dothan        74  90  72  85  71 /  30  90  90  80  50
Albany        76  92  73  86  72 /  30  90  90  90  50
Valdosta      76  92  72  82  71 /  30  80  80 100  70
Cross City    77  89  75  84  74 /  40  80  80  90  80
Apalachicola  79  89  75  84  75 /  30  80  90 100  90

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Gulf.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...KR
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...KR
MARINE...Dobbs
FIRE WEATHER...KR
HYDROLOGY...Dobbs

In the hours before

Special weather statement, Aug 1, 4:48 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
448 PM EDT Sun Aug 1 2021

FLZ011-016>018-GAZ129-142-143-146>148-155>160-012130-
Gadsden FL-Leon FL-Inland Jefferson FL-Jackson FL-Brooks GA-
Miller GA-Decatur GA-Early GA-Thomas GA-Berrien GA-Tift GA-
Lowndes GA-Colquitt GA-Cook GA-Seminole GA-Grady GA-
448 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEON...NORTHEASTERN
JACKSON...NORTHERN GADSDEN...NORTH CENTRAL JEFFERSON...CENTRAL
BERRIEN...NORTHWESTERN LOWNDES...SEMINOLE...SOUTHWESTERN EARLY...
SOUTHEASTERN COLQUITT...SOUTHEASTERN TIFT...DECATUR...COOK...GRADY...
SOUTHWESTERN MILLER...THOMAS AND BROOKS COUNTIES UNTIL 530 PM EDT/430
PM CDT/...

At 447 PM EDT/347 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Lenox to near Pavo to
near Ochlocknee to near Bainbridge to 7 miles southeast of
Donalsonville. Movement was southeast at 15 mph.

Pea to Half inch hail and wind gusts up to 50 mph will be possible
with these storms.

Locations impacted include...
Nashville, Adel, Thomasville, Havana, Bainbridge, Donalsonville,
Cairo, Quitman, Tifton, Moultrie, Valdosta, Tallahassee, Hahira,
Sparks, Boston, Omega, Lenox, Ochlocknee, Pavo and Coolidge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3080 8338 3066 8370 3057 8419 3066 8491
      3114 8504 3102 8453 3101 8417 3109 8381
      3143 8352 3129 8312
TIME...MOT...LOC 2047Z 302DEG 13KT 3133 8350 3103 8373 3091 8408 3089
8447 3094 8480
Local storm report, Aug 1, 5:02 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
502 PM EDT SUN AUG 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     1 WSW ASHBURN           31.70N 83.67W
08/01/2021                   TURNER             GA   PUBLIC

            TREES DOWN ON HIGHWAY 112 AND REPORTS OF
            ROOF DAMAGE. TIME ESTIMATED BY RADAR.

&&

BAS
Special weather statement, Aug 1, 5:30 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
530 PM EDT Sun Aug 1 2021

FLZ016>018-GAZ156>158-012215-
Gadsden FL-Inland Jefferson FL-Leon FL-Decatur GA-Grady GA-Thomas GA-
530 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...NORTH
CENTRAL JEFFERSON...NORTHEASTERN LEON...SOUTHEASTERN DECATUR...
SOUTHERN GRADY AND SOUTHWESTERN THOMAS COUNTIES UNTIL 615 PM EDT...

At 530 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Havana, moving southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tallahassee, Havana, Cairo, Thomasville, Florida State University,
Tallahassee Comm College, Doak Campbell Stadium, Tallahassee Memorial
Hosp, Jamieson, Rocky Hill, Miccosukee, Iamonia, Laingkat, Calvary,
Princes Still, Tallahassee Mall, Nickleville, Levy Park, Orchard Pond
and Maclay State Gardens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3071 8452 3092 8413 3067 8384 3040 8435
TIME...MOT...LOC 2130Z 324DEG 19KT 3072 8433
Special weather statement, Aug 1, 5:31 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
531 PM EDT Sun Aug 1 2021

GAZ148-161-012215-
Berrien GA-Lanier GA-
531 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BERRIEN AND LANIER
COUNTIES UNTIL 615 PM EDT...

At 531 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Homerville to Lakeland.
Movement was southeast at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Lakeland, Ray City, Moody Air Force Base, Meigs, Courthouse,
Greenwood, Allenville, Hansell, Stockton and Teeterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3087 8297 3086 8300 3088 8302 3090 8302
      3092 8304 3095 8304 3095 8318 3102 8318
      3103 8321 3105 8323 3113 8323 3120 8320
      3124 8305 3118 8305 3118 8297
TIME...MOT...LOC 2131Z 311DEG 33KT 3110 8285 3105 8310

JM
Local storm report, Aug 1, 5:47 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
547 PM EDT SUN AUG 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     CAIRO                   30.88N 84.21W
08/01/2021                   GRADY              GA   PUBLIC

            FALLEN TREE IN CAIRO.

&&

BAS
Special weather statement, Aug 1, 5:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
552 PM EDT Sun Aug 1 2021

FLZ018-012230-
Inland Jefferson FL-
552 PM EDT Sun Aug 1 2021

...SPECIAL WEATHER STATEMENT...

At 550 PM EDT, Doppler radar was tracking a strong thunderstorm over
Monticello, moving northeast at 10 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Monticello, Dills, Montivilla, Lois, Casa Blanco and Drifton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3057 8368 3043 8385 3055 8396 3067 8384
      3066 8383
TIME...MOT...LOC 2150Z 209DEG 8KT 3053 8388

JM

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:14 PM EDTAreal Flood AdvisoryTAEHolmes, Walton2 hr
Jul 31, 8:49 PM EDTSpecial Weather StatementTAEWashington41 min
Jul 31, 10:00 PM EDTSpecial Weather StatementTAEJackson30 min
Jul 31, 10:07 PM EDTSpecial Weather StatementTAEGadsden38 min
Jul 31, 10:17 PM EDTAreal Flood AdvisoryTAEHolmes3 hr
Jul 31, 10:23 PM EDTSpecial Weather StatementTAEHolmes52 min
Aug 1, 6:34 AM EDTSpecial Marine WarningTAE86 min
Aug 1, 7:36 AM EDTSpecial Marine WarningTAE54 min
Aug 1, 3:49 PM EDTSpecial Weather StatementTAEWakulla41 min
Aug 1, 5:01 PM EDTSevere Thunderstorm WarningTAEGadsden29 min
Aug 1, 5:30 PM EDTSpecial Weather StatementTAELeon45 min
Aug 1, 6:08 PM EDTSpecial Marine WarningTAE52 min
Aug 1, 6:15 PM EDTSpecial Weather StatementTAEMadison45 min
Aug 1, 6:37 PM EDTAreal Flood AdvisoryTAEJefferson113 min
Jul 31, 8:00 PM EDTSpecial Weather StatementTAEBen Hill, Irwin, Tift, Turner, Worth45 min
Jul 31, 9:07 PM EDTSpecial Weather StatementTAEBerrien, Cook, Lanier, Lowndes38 min
Jul 31, 9:45 PM EDTSpecial Weather StatementTAEBerrien, Cook, Lanier, Lowndes45 min
Jul 31, 10:38 PM EDTSpecial Weather StatementTAEBrooks52 min
Jul 31, 11:10 PM EDTSpecial Weather StatementTAEGrady35 min
Jul 31, 11:39 PM EDTSpecial Weather StatementTAEGrady51 min
Aug 1, 2:12 PM EDTSpecial Weather StatementTAECalhoun48 min
Aug 1, 4:02 PM EDTSpecial Weather StatementTAEBerrien, Irwin, Tift43 min
Aug 1, 4:12 PM EDTSpecial Weather StatementTAEBrooks, Colquitt, Cook33 min
Aug 1, 4:17 PM EDTSpecial Weather StatementTAEDecatur, Grady, Miller, Thomas28 min
Aug 1, 4:48 PM EDTSpecial Weather StatementTAEBerrien, Brooks, Cook, Decatur, Grady, Seminole and 1 more42 min
Aug 1, 5:31 PM EDTSpecial Weather StatementTAELanier44 min
Aug 1, 5:44 PM EDTAreal Flood AdvisoryTAEDecatur2 hr
Jul 31, 8:01 PM EDTSpecial Weather StatementTAEDale29 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.